MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PNEUMATIC INFLATOR; CATHETER, BALLOON TYPE

BOSTON SCIENTIFIC CORPORATION PNEUMATIC INFLATOR; CATHETER, BALLOON TYPE
Model Number M00553200
Medical Device Problem Code Display or Visual Feedback Problem (1184)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/05/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a0902 captures the reportable event of gauge reading inaccurate.
 
Event or Problem Description
It was reported to boston scientific corporation that a pneumatic inflator was attempted to be used during an esophagogastroduodenoscopy (egd) with pneumatic dilation procedure in the gastroesophageal junction performed on (b)(6) 2025.During the procedure, the pneumatic hand pump was prepared and connected for balloon insufflation.During the insufflation step, multiple pumping attempts were made however, the manometer dial did not register any pressure, and the needle remained at zero throughout.Due to the lack of pressure indication and uncertainty regarding balloon inflation, the pump was removed from use to mitigate any risk to the patient.The procedure was completed with another pneumatic inflator and with the same rigiflex dilatation balloon.Following the procedure, the defective pneumatic pump was tested.All luer fittings were checked for tightness, and the gauge was lightly tapped to assess for needle movement.No leaks, hissing sounds, or balloon expansion were observed during this testing.The gauge continued to show no response.There were no patient complications reported as a result of this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0902 captures the reportable event of gauge reading inaccurate.Block h11: investigation results.The returned pneumatic inflator was analyzed, and a visual inspection observed the indicator pointing at 20.The indicator remained at 20 during and after inflating a balloon.No inflation problem was noted during functional test.Upon disassembling the handle, it was observed that the spring shifted from its position which caused the indicator to point at 20.Once pushed back to its allocated position the indicator was pointing at zero.No other problems with the device were noted.With all the available information, boston scientific concludes the reported event of gauge reading inaccurate was confirmed.The returned pneumatic inflator was able to inflate a balloon.However, the indicator remained at 20.It was found that the spring inside the handle was displaced, once fixed the indicator was pointing at zero.Based on all gathered information, the most probable cause code is cause traced to component failure, which indicates that the problem is a random or expected problem of the device component, in this case the spring shifted from its position.

Brand Name
PNEUMATIC INFLATOR
Common Device Name
CATHETER, BALLOON TYPE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key23184643
Report Number3005099803-2025-04886
Device Sequence Number9992351
Product Code GBA
UDI-Device Identifier08714729195450
UDI-Public(01)08714729195450(11)240109(10)33168417
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K781772
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00553200
Device Catalogue NumberM00553200
Device Lot Number0033168417
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/05/2025
Supplement Date Received by Manufacturer01/28/2026
Initial Report FDA Received Date09/30/2025
Supplement Report FDA Received Date02/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/09/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale